Alert archive / Louisiana / Wind Advisories in 2023
Wind Advisory 3, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 13, 2023, 3:29 PM CST for 10 parishes in Louisiana; Amite County, Pike County, Wilkinson County, Mississippi. It took effect at Feb 14, 2023, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 3:29 PM CST (21:29 UTC)
- In effect from
- Feb 14, 2023, 12:00 PM CST
- Expired
- Feb 14, 2023, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Livingston Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS74 KLIX 132129 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 329 PM CST Mon Feb 13 2023 LAZ034>037-046>048-071-081>086-MSZ068>070-140530- /O.NEW.KLIX.WI.Y.0003.230214T1800Z-230215T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Northern Tangipahoa- Central Tangipahoa-Lower Tangipahoa-Northern Livingston- Southern Livingston-Western Ascension-Eastern Ascension-Wilkinson- Amite-Pike- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, and McComb 329 PM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST TUESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From noon to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
707 WWUS74 KLIX 140154 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 754 PM CST Mon Feb 13 2023 LAZ034>037-046>048-071-081>086-MSZ068>070-141200- /O.CON.KLIX.WI.Y.0003.230214T1800Z-230215T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Northern Tangipahoa- Central Tangipahoa-Lower Tangipahoa-Northern Livingston- Southern Livingston-Western Ascension-Eastern Ascension-Wilkinson- Amite-Pike- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, and McComb 754 PM CST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST TUESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From noon to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
427 WWUS74 KLIX 141002 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 402 AM CST Tue Feb 14 2023 LAZ034>037-046>048-071-081>086-MSZ068>070-141815- /O.CON.KLIX.WI.Y.0003.230214T1800Z-230215T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Northern Tangipahoa- Central Tangipahoa-Lower Tangipahoa-Northern Livingston- Southern Livingston-Western Ascension-Eastern Ascension-Wilkinson- Amite-Pike- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, and McComb 402 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southwestern Mississippi. * WHEN...From noon to 6 PM today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
130 WWUS74 KLIX 141110 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 510 AM CST Tue Feb 14 2023 LAZ036-037-047-048-071-081>086-MSZ069-070-141915- /O.NEW.KLIX.FG.Y.0010.230214T1110Z-230214T1500Z/ /O.CON.KLIX.WI.Y.0003.230214T1800Z-230215T0000Z/ East Feliciana-St. Helena-West Baton Rouge-East Baton Rouge- Northern Tangipahoa-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Amite-Pike- Including the cities of Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Port Allen, Addis, Brusly, Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Gillsburg, Gloster, Smithdale, Liberty, and McComb 510 AM CST Tue Feb 14 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...For the Dense Fog Advisory, visibility less than one mile in dense fog. For the Wind Advisory, south winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...For the Dense Fog Advisory, until 9 AM CST this morning. For the Wind Advisory, from noon today to 6 PM CST this evening. * IMPACTS... Hazardous driving conditions due to low visibility until the fog burns off. Then, gusty winds could blow around unsecured objects as the winds increase. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ LAZ039-057-058-060-064-076>080-087>090-MSZ071-141500- /O.NEW.KLIX.FG.Y.0010.230214T1110Z-230214T1500Z/ Washington-St. James-St. John The Baptist-St. Charles- Upper St. Bernard-Southeast St. Tammany-Western Orleans- Eastern Orleans-Northern St. Tammany-Southwestern St. Tammany- Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines-Walthall- Including the cities of Bogalusa, Enon, Franklinton, Convent, Lutcher, Gramercy, Laplace, Reserve, Destrehan, Norco, Chalmette, Meraux, Violet, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Dexter, Salem, and Tylertown 510 AM CST Tue Feb 14 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility less than one mile in dense fog. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ LAZ034-035-046-MSZ068-141915- /O.CON.KLIX.WI.Y.0003.230214T1800Z-230215T0000Z/ Pointe Coupee-West Feliciana-Iberville-Wilkinson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Bayou Sorrel, Plaquemine, White Castle, Centreville, Dolorosa, Fort Adams, and Woodville 510 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southwestern Mississippi. * WHEN...From noon to 6 PM today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
123 WWUS74 KLIX 141645 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1045 AM CST Tue Feb 14 2023 LAZ034>037-046>048-071-081>086-MSZ068>070-150000- /O.CON.KLIX.WI.Y.0003.230214T1800Z-230215T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Northern Tangipahoa- Central Tangipahoa-Lower Tangipahoa-Northern Livingston- Southern Livingston-Western Ascension-Eastern Ascension-Wilkinson- Amite-Pike- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, and McComb 1045 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
907 WWUS74 KLIX 142357 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 557 PM CST Tue Feb 14 2023 LAZ034>037-046>048-071-081>086-MSZ068>070-150100- /O.EXP.KLIX.WI.Y.0003.000000T0000Z-230215T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Northern Tangipahoa- Central Tangipahoa-Lower Tangipahoa-Northern Livingston- Southern Livingston-Western Ascension-Eastern Ascension-Wilkinson- Amite-Pike- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Hammond, Tickfaw, Independence, Robert, Ponchatoula, Akers, Denham Springs, Walker, Livingston, Springfield, Killian, Whitehall, French Settlement, Sorrento, Acy, Gonzales, Prairieville, Geismar, Donaldsonville, Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, and McComb 557 PM CST Tue Feb 14 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds across the region have decreased below Wind Advisory thresholds, therefore the wind advisory will be allowed to expire at 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 3:12 PM CST, 17 minutes earlier.
Area forecast discussion, Feb 13, 3:12 PM CST, 17 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 312 PM CST Mon Feb 13 2023 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (This evening through Tuesday night) Issued at 307 PM CST Mon Feb 13 2023 Tonight through 00Z Thursday... Upper level ridging will dominate the pattern for the next day or so ahead of an approaching upper level trough. Southerly surface winds will help to advect warm air and moisture into the area over the next few days. Weak upper level divergence, especially during the day tomorrow, will help to enhance some lifting in the environment. Conditions will be dry tonight through Tuesday afternoon. Tuesday through Wednesday, a shortwave trough moves down through the area before stalling briefly until it lifts northward Wednesday night. Southerly surface winds will continue to enhance warm air advection over the area. Generally, shear will be pretty weak and deep layer moisture will be lacking as this system moves through. Scattered showers and storms will be possible Tuesday night into Wednesday morning, but severe weather is not expected, looking at the latest model trends. MSW && .LONG TERM... (Wednesday through Sunday night) Issued at 307 PM CST Mon Feb 13 2023 We'll spend the bulk of the long-range discussion focusing in on the upcoming Thursday system as impacts remain possible across the region. Starting out with a synoptic overview then we'll take the typical dive into the weeds with guidance trends/detailed analysis. The initial kicker shortwave diving south into SW US becomes the main feature transitioning into the central US with surface reflection being strong low genesis ongoing over KS/OK. The pre- storm environment remains largely unmodified from the then stalled frontal boundary surging north as a warm front, allowing for deep Gulf moisture to remain parked over the northern Gulf coast states. This was a concern mentioned yesterday as this would promote a large unstable warm sector yielding greater residence time for frontal convection to work with as this front progresses into our area early Thursday, but before we touch details, lets discuss model trends. We embarked into a shift in GFS guidance yesterday suggesting a less- amplified, positive-tilt trough axis which does translate into how impactful the risk of severe weather will be for our local region. I can now say looking through ensemble and deterministic trends (cluster analysis) that most models have re-aligned again which is good, but causes less confidence in regards to possible impacts. The initial thought was of more "balled up" energy at the apex of the shortwave diving into the SW, which then becomes kicked by the next kicker phasing (pulling) it northeast would owe in the idea of an embedded negative tilt trough axis - greater downstream low-level wind magnitude and attendant stronger surface low. All supportive of widespread severe weather within large unstable warm sector dominating the SE US. With less energy/PVA at the apex, this activity becomes stretched out along progressive SW flow aloft. Result: Less downstream divergent amplification of the surface low (weaker low), less (and displaced to the north) LLJ wind magnitude and less backed surface winds within our region regardless of sufficient instability. I should mention emphasis on the word less used frequently there, as it is not so low that the risk of severe weather has diminished, but could have lowered somewhat. There is still sufficient veering in the lowest surface to 3km layer to propose 150-250m2/s2 SRH and should note that directional change is impressive in the lowest 0-1km layer (hence near similar SRH values for both 0-1 and 0-3km layers) that would support organized updrafts. Would advertise for now, a messy QLCS or mixed-mode line of convection along the front entering our western CWA early/mid- morning. Given hodograph orientation, mixed cells and/or thin/messy QLCS would propose a threat for damaging winds and isolated tornadoes. Evolution of strong EML development east of the higher MX terrain drifting NE across SE TX/NW Gulf could entrain into some of this convection again owing in support for robust updrafts. Cells that produce isolated tornadoes and linear bowing segments producing brief, quick spin ups and damaging wind gusts would stand out as the main focus here. Will make a brief mention at forecast hodograph orientation - seeing a strong veer/back/veer "bird" shape to warm sector hodographs which controversially can either enhance or disrupt updrafts. In this case, seeing this concavity alteration above the effective inflow layer (typical for us to be rather low close to the LCL) that would not cause destructive effects to updrafts, but would need to be watched. CIPS guidance continues to suggest lower severe probabilities given the aforementioned reasonings supporting a low-end (MRGL-SLGT) risk event, but given modest shear/sufficient instability with peak diurnal heating favoring, could see a window of greatest severe weather risk right over our area within the 9AM-5PM time frame. This will need to be watched especially by the time the CAMs grab a handle of this. Regardless, the front will blast through Thursday night with gusty northerly winds and much cooler temperatures filtering in. Yes, Friday will be brisk and cooler with northerly winds, but did not jump on board with deterministic NBM highs with a slight bias warmer (regardless of CAA regime). Still, seeing highs in the upper 50's to lower 60's but the cool northerly wind will make it feel cooler. Only positive will be the likelihood of sunshine on the back side. Next target of opportunity was applied to lows Saturday morning as the surface high parks nearby over the Appalachians promoting maximized radiational cooling. Went with the 25th percentile around the board to suggest a rather cold morning - meaning many areas will reach the freezing mark or below generally along the I-10/12 corridor north. Was careful here as the surface high proximity could keep a light easterly wind going to cause mixing, but we should shut down just enough around daybreak to promote radiational cooling knocking temperatures down farther than deterministic suggested values. We'll see a steady warming trend into the rest of the weekend and confidently bumped up highs a little bit each day meaning we should climb away from cold mornings with time, and spring-like temperatures should take over for the Bulk of Mardi Gras activities late weekend into early next week which is some great news there. Looking beyond the 7 day forecast with little confidence, this progressive hemispheric multi-wave pattern will continue to promote system after system following 4-6 days of calm weather meaning mid- week could see our next round of active weather. Still plenty of time to watch this time frame for now. && .AVIATION... (00Z TAFS) Issued at 307 PM CST Mon Feb 13 2023 VFR conditions prevail at all area airports and will persist through the forecast period. Gusty winds will pickup from tomorrow afternoon through the end of the forecast period. Some wind shifts greater than 30 degrees will be possible, especially tomorrow during the daytime hours along the coastal areas. MSW && .MARINE... Issued at 307 PM CST Mon Feb 13 2023 Winds will be increasing Tuesday through mid-week ahead of a system that will move through the area Wednesday into Thursday. Strong southerly flow will persist through Friday morning. Small Craft Advisory will be needed from Tuesday through the weekend. Wind will be especially strong (>25kts) Friday and Saturday thanks to strong northerly flow. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 47 71 60 74 / 0 20 50 60 BTR 52 75 64 78 / 0 20 40 40 ASD 50 74 64 78 / 0 10 40 20 MSY 53 74 66 77 / 0 10 40 20 GPT 51 70 63 72 / 0 0 20 10 PQL 47 73 62 76 / 0 0 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...MSW LONG TERM....KLG AVIATION...MSW MARINE...MSW
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:30 PM CST | Small Craft Advisory | LIX | 36 hr |
Nearby
Wind Advisories in Louisiana, 2023Wind Advisories in Mississippi, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.